Oregon, 2003Heavy Snow in Oregon, April 4, 2003
April 4, 2003 · NWS MFR · 1 event in 1 county or zone
No warning was in effect for this event as the heavy snow was expected to fall farther to the southeast. However, this report does meet the criteria for a Heavy Snow Warning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
No warning was in effect for this event as the heavy snow was expected to fall farther to the southeast. However, this report does meet the criteria for a Heavy Snow Warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Apr 4, 2:00 AM PST, 5 hours 2 minutes earlier.
Area forecast discussion, Apr 4, 2:00 AM PST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD, OR
200 AM PST FRI APR 4 2003
SATELLITE AND RADAR INDICATE STEADY PRECIP WILL BE ENDING EARLY THIS
MORNING..SO WILL WORD ZONES AS SHOWERS LIKELY TODAY AS AIRMASS STILL
COLD AND UNSTABLE. SNOW LEVEL NEAR 2K. WILL LIKELY SEE A FEW INCHES
ADDITIONAL ACCUMULATION TODAY IN MTNS. PRECIP DECREASES TONIGHT/SAT
AS BRIEF UPPER RIDGE MOVES THRU. NEXT SHORT WAVE SWEEPS THRU SAT
NIGHT AND SUNDAY WITH ANOTHER ROUND OF RAIN/SNOW. FEW SHOWERS LINGER
INTO MON THEN UPPER RIDGE STRENGTHENS TUE AHEAD OF NEXT SYSTEM. THIS
SHUD PROVIDE THE REGION WITH A DRY AND WARMER DAY. SHORT WAVE MOVES
THRU WED THEN ANOTHER THU NIGHT/FRI. MRF KEEPS THE AREA WET THRU 240
HRS.
.MFR...SMALL CRAFT ADVISORY FLORENCE TO PT ST GEORGE.
Hazardous weather outlook, Apr 4, 6:30 AM PST, 32 minutes before
ORZ021>031-CAZ080>085-051430-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
630 AM PST FRI APR 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
AND NORTHERN CALIFORNIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORR
Heavy Snow, Klamath Basin
- When
- April 4, 7:02 AM PST
- Where
- Klamath Basin forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.686, -121.650 (the zone’s center; the record gives no point)
Spotter KL53 at Keno reported 5.8 inches of new snow overnight.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Heavy Snow in New York, April 4 to 5, 20031 death · $37 million · 11 events
- Ice Storm in New York, April 4 to 5, 2003$29 million · 11 events
- Frost and Freeze in Colorado, April 4, 2003$9.0 million · 2 events
- Tornadoes and Hail in Illinois, April 4, 2003$350,000 · F1 · 42 events
- Hail and Damaging Winds in Ohio, April 4 to 5, 2003$246,000 · 1.5 in hail · 35 events
- Hail and Damaging Winds in Indiana, April 4, 2003$215,000 · 1 in hail · 32 events
- Tornado and Hail in Ohio, April 4 to 5, 2003$106,000 · F0 · 26 events
- Ice Storm in Iowa, April 4, 2003$100,000 · 20 events
- Winter Storm in New York, April 4 to 5, 200346 events
- Winter Storm in Vermont, April 4 to 5, 2003$80,000 · 2 events
- Wildfire in U.S. Virgin Islands, April 4, 2003$50,000 · 1 event
- Hail in California, April 4, 2003$50,000 · 0.63 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348498.